Alert archive / Arizona / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 78, NWS Las Vegas, NV

September 4, 2006Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 4, 2006, 5:42 PM MST for Mohave County, Arizona. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2006, 5:42 PM MST (00:42 UTC)
Expired
Sep 4, 2006, 6:30 PM MST
In force
48 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 130 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2006-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2006-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
2089 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 050042
SVRVEF
AZC015-050130-
/O.NEW.KVEF.SV.W.0078.060905T0042Z-060905T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
542 PM MST MON SEP 4 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 630 PM MST.

* AT 540 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 10 MILES EAST OF YUCCA...AND WAS
  MOVING WEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...YUCCA.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3467 11371 3511 11395 3499 11433 3458 11420

$$
PIERCE
2 follow-up statements
000 
WWUS55 KVEF 050113
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
611 PM PDT MON SEP 4 2006

AZC015-050130-
/O.CON.KVEF.SV.W.0078.000000T0000Z-060905T0130Z/
MOHAVE AZ-
611 PM MST MON SEP 4 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MST
FOR SOUTH CENTRAL MOHAVE COUNTY...

AT 610 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR YUCCA...AND WAS MOVING
WEST AT 15 MPH.

A TRAINED WEATHER SPOTTER IN YUCCA ESTIMATED WINDS BETWEEN 35 AND 50 
MPH WITH THE VISIBILITY GREATER REDUCED IN BLOWING DUST.  

LOCATIONS IMPACTED INCLUDE...YUCCA AND INTERSTATE 40.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3467 11371 3511 11395 3499 11433 3458 11420

$$
PIERCE
000 
WWUS55 KVEF 050131
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
628 PM PDT MON SEP 4 2006

AZC015-050138-
/O.EXP.KVEF.SV.W.0078.000000T0000Z-060905T0130Z/
MOHAVE AZ-
628 PM MST MON SEP 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOHAVE COUNTY
EXPIRES AT 630 PM MST...

THE SEVERE THUNDERSTORM NEAR YUCCA AND INTERSTATE 40 HAS WEAKENED. 

HOWEVER..OTHER STRONG THUNDERSTORMS IN SOUTHERN MOHAVE COUNTY 
BETWEEN LAKE HAVASU CITY AND WIKIEUP WILL CONTINUE TO PRODUCE WIND 
GUSTS TO 45 MPH PRODUCING AREAS OF BLOWING DUST AND SAND...SMALL 
HAIL AND BRIEF HEAVY RAIN THROUGH 730 PM MST. 


LAT...LON 3467 11371 3511 11395 3499 11433 3458 11420

$$
PIERCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:30 PM MST, 3 hours 12 minutes earlier.

Area forecast discussion, Sep 4, 2:30 PM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
230 PM PDT MON SEP 4 2006

.SYNOPSIS...MOISTURE WILL REMAIN ACROSS THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT THROUGH AT LEAST THE MIDDLE OF THE WEEK WHICH WILL
RESULT IN ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY. TEMPERATURES WILL HOLD SLIGHTLY ABOVE NORMAL
EARLY IN THE WEEK THEN BEGIN A SLIGHT COOLING TREND TOWARD THE
WEEKEND.
&&

.SHORT TERM...SCATTERED CONVECTION FIRING UP ACROSS SOUTHERN
PORTIONS OF THE CWA AS EXPECTED. RADAR RETURNS HAVE GENERALLY BEEN
UNIMPRESSIVE ALTHOUGH A FEW CELLS BRIEFLY PULSE UP TO NEAR 70 DBZ.
DID GET A CALL FROM PAHRUMP FOR WINDS TO 45 MPH AND BLOWING DUST DUE
TO AN OUTFLOW FROM A THUNDERSTORM. OVERALL MADE VERY FEW CHANGES TO
THE SHORT TERM PACKAGE AS THE GENERAL THINKING REMAINS THE SAME.
MAIN CORE OF FORMER HURRICANE JOHN CONTINUE TO HEAD NORTHEAST INTO
MEXICO. AS IT PROGRESSES...MORE MOISTURE AHEAD OF IT WILL ADVECT
INTO THE CWA. BEST BET OF PRECIPITATION FOR TUESDAY LOOKS TO BE IN
THE SOUTHERN HALF...ESPECIALLY EASTERN SECTIONS WHERE THE MOISTURE
WILL BE THE MOST PLENTIFUL. SETUP ON WEDNESDAY LOOKS SIMILAR
ALTHOUGH SLIGHTLY LESS MOISTURE WILL BE OVER THE AREA AND WE WILL BE
IN THE UNFAVORABLE LEFT FRONT QUAD OF THE JET SO LESS CONVECTION
EXPECTED. MADE ONLY MINOR ADJUSTMENTS TO THE TEMPERATURES WHICH
KEEPS HIGHS NEAR NORMALS AND LOWS A BIT ABOVE NORMAL.

.LONG TERM...GFS STILL KEEPS MOISTURE OVER THE SOUTHERN HALF OF THE
CWA THROUGH SATURDAY AS WEAK HIGH PRESSURE REMAINS OVER THE AREA.
HAVE MADE LITTLE CHANGES IN THE FIRST HALF OF THE EXTENDED AS
THUNDERSTORMS WILL REMAIN A POSSIBILITY EACH AFTERNOON. GFS STARTING
TO SHOW SOME CHANGES IN THE PATTERN AS A WEAK TROUGH PUSHES INTO THE
PACIFIC NORTHWEST. THIS TROUGH SHOULD HELP TO KICK THE LOW LEVEL
MOISTURE EAST OF THE AREA AS SOUTHWEST WINDS INCREASE. WILL GO AHEAD
AND DECREASE THUNDERSTORM COVERAGE SUNDAY AND MONDAY AS DRIER
CONDITIONS PREVAIL. NO CHANGES MADE TO TEMPERATURES AS THEY LOOK TO
REMAIN NEAR SEASONAL NORMS.
&&

.AVIATION...SCATTERED THUNDERSTORMS SURROUND THE LAS VEGAS VALLEY
AND WILL AFFECT THE 4 CORRIDORS THROUGH 03Z. GUSTY WINDS...HEAVY
RAIN AND FREQUENT LIGHTNING WILL OCCUR WITH THESE STORMS. TAFS AND
TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA
TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...
KEED... FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE
.AZ...NONE.
.CA...NONE.

BELL/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 4, 7:41 AM MST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
741 AM PDT MON SEP 4 2006

AZZ001>003-036-CAZ519>527-NVZ014>022-050545-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
741 AM PDT MON SEP 4 2006 /741 AM MST MON SEP 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT
TROPICAL MOISTURE FROM FORMER HURRICANE JOHN WILL CONTINUE TO SPREAD
ACROSS THE SOUTHWESTERN UNITED STATES TODAY. STORM ARE EXPECTED TO
BE SCATTERED THIS AFTERNOON AND ARE THE MOST LIKELY IN MOHAVE...SAN
BERNARDINO...AND SOUTHERN CLARK COUNTIES. THESE STORMS DO HAVE THE
POTENTIAL TO PRODUCE HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED STORMS FROM TROPICAL MOISTURE ARE EXPECTED AT LEAST INTO
THURSDAY. STORMS ARE MOST LIKELY SOUTH AND EAST OF LAS VEGAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY. SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

Nearby

Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.